Mississippi, 2006

Damaging Wind in Mississippi, June 1, 2006

June 1, 2006 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 1, 2:32 AM CST, 11 hours 8 minutes earlier.

Area forecast discussion, Jun 1, 2:32 AM CST, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 AM CDT THU JUN 1 2006

.DISCUSSION...
THE OFFICIAL START TO THE 2006 ATLANTIC BASIN HURRICANE SEASON IS
TODAY JUNE 1ST. THIS DAY FOR STARTING THE SEASON WAS DETERMINED BY
PEOPLE AND MEANS ABSOLUTELY NOTHING TO MOTHER NATURE SINCE SHE
DETERMINES WHEN AND WHERE THESE STORMS DEVELOP. BUT IT DOES MARK
THE START OF THE YEAR WHEN A SIGNIFICANT INCREASE IN STORM NUMBERS
BEGIN TO APPEAR.

DRY WARM CAP AROUND 700MB WILL CONTINUE TODAY WHILE MOISTENING
SLOWLY. MOISTURE PROFILES SHOW GOOD HEIGHTS OF AROUND 12K THEN
QUICKLY DRIES OUT ABOVE THAT. WITH MOISTURE UP TO THE 700MB LEVEL
WE SHOULD SEE AT LEAST A 20% TODAY WITH HEATING. SINCE MOISTURE
DOES EXCEED THE 700MB LEVEL...WE MAY BE SLIGHTLY UNDERDOING POP
NUMBERS FOR A PORTION OF THE AREA. SLIGHTLY HIGHER MOISTURE LEVELS
WILL BE LOCATED OVER THE WESTERN SECTIONS AND THIS AREA SHOULD
THEREFORE SEE A SLIGHTLY HIGHER POP REGIME. ABOUT 30% OVER THE BTR
AREA TO 20% FROM MCB TO MSY AND AROUND 10% FOR GULFPORT. PROBLEM
IS WITH THE DRY WARM CAP STRENGTH. MODELS DIFFER WITH MOISTENING
THIS LEVEL WHICH IS ALSO WHY THEY DIFFER WITH POP SOLUTIONS. GFS
BEING THE DRIEST MOISTENS THIS DRY LAYER VERY GRADUALLY. THE ETA
BEING THE WETTEST QUICKLY SATURATES THIS DRY LAYER.

THE LOCAL MODEL RUN(ROS) HERE AT THE NEW ORLEANS/BATON ROUGE NWS IS
STACKING POP NUMBERS EXACTLY THE WAY IT IS EXPLAINED ABOVE WHICH
MAY WIN THE DAY WITH RESPECT TO VERIFICATION. BUT WITHOUT KNOWING
HOW FAST THIS DRY LAYER WILL MODIFY...SIMPLY WENT WITH A MORE
GENERIC SOLUTION OF 20% COVERAGE.

FRONTOGENISIS WILL BEGIN TODAY FROM THE GREAT LAKES THROUGH THE
MID TO UPPER MISSISSIPPI RIVER VALLEY AND MOVE QUICKLY SOUTHWARD
AT FIRST. THE COLD FRONT WILL REACH US BY FRIDAY EVENING AS IT
SLOWS INITIALLY AND SHOULD HELP BRING POP NUMBERS UPWARD FOR
FRIDAY. SATURDAY WILL SEE THE FRONT PAST THE AREA CAUSING THE
REMOVAL OF MOISTURE AND OUR SKIES TO CLEAR OUT. SOME WEAK CAA WILL
BE NOTICED BUT THE AIR WILL MODIFY QUICKLY AND SHOULD ONLY KNOCK
TEMPS BACK TO THE UPPER 80S. THE DEW PT TEMPS WIL FALL BACK INTO
THE 50S AND WILL THEREFORE FEEL COOLER BUT WE WILL TAKE IT KNOWING
HOW THE DEEP SOUTH SUMMERS CAN BE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  90  68  88  67 /  20  20  30  20
BTR  91  70  89  68 /  20  20  30  20
MSY  92  72  89  72 /  20  30  40  30
GPT  91  72  88  69 /  20  30  40  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

17
Hazardous weather outlook, Jun 1, 11:00 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1200 PM CDT THU JUN 1 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1200 PM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY ASSOCIATED WITH A RARE
LATE SEASON COLD FRONT MOVING INTO THE AREA FRIDAY EVENING. NO
SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
June 1, 1:40 PM CST
Where
Pike County, Osyka
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
31.000, -90.500

Thunderstorm winds blew a tree down on a house and caused damage to the roof of another house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515802.